CSpace
Infinite block-structured transition matrices and their properties
Zhao, YQQ; Li, W; Braun, WJ
1998-06-01
Source PublicationADVANCES IN APPLIED PROBABILITY
ISSN0001-8678
Volume30Issue:2Pages:365-384
AbstractIn this paper, we study Markov chains with infinite state block-structured transition matrices, whose states are partitioned into levels according to the block structure, and various associated measures. Roughly speaking, these measures involve first passage times or expected numbers of visits to certain levels without hitting other levels. They are very important and often play a key role in the study of a Markov chain. Necessary and/or sufficient conditions are obtained for a Markov chain to be positive recurrent, recurrent, or transient in terms of these measures. Results are obtained for general irreducible Markov chains as well as those with transition matrices possessing some block structure. We also discuss the decomposition or the factorization of the characteristic equations of these measures. In the scalar case, we locate the zeros of these characteristic functions and therefore use these zeros to characterize a Markov chain. Examples and various remarks are given to illustrate some of the results.
Keywordinfinite-state Markov chains block-form matrices Markov chains with repeating rows transient, recurrent and positive recurrent states censored Markov chains factorization of generating functions
Language英语
WOS Research AreaMathematics
WOS SubjectStatistics & Probability
WOS IDWOS:000075231600007
PublisherAPPLIED PROBABILITY TRUST
Citation statistics
Cited Times:19[WOS]   [WOS Record]     [Related Records in WOS]
Document Type期刊论文
Identifierhttp://ir.amss.ac.cn/handle/2S8OKBNM/13971
Collection中国科学院数学与系统科学研究院
Affiliation1.Univ Winnipeg, Dept Math & Stat, Winnipeg, MB R3B 2E9, Canada
2.Chinese Acad Sci, Inst Appl Math, Beijing, Peoples R China
Recommended Citation
GB/T 7714
Zhao, YQQ,Li, W,Braun, WJ. Infinite block-structured transition matrices and their properties[J]. ADVANCES IN APPLIED PROBABILITY,1998,30(2):365-384.
APA Zhao, YQQ,Li, W,&Braun, WJ.(1998).Infinite block-structured transition matrices and their properties.ADVANCES IN APPLIED PROBABILITY,30(2),365-384.
MLA Zhao, YQQ,et al."Infinite block-structured transition matrices and their properties".ADVANCES IN APPLIED PROBABILITY 30.2(1998):365-384.
Files in This Item:
There are no files associated with this item.
Related Services
Recommend this item
Bookmark
Usage statistics
Export to Endnote
Google Scholar
Similar articles in Google Scholar
[Zhao, YQQ]'s Articles
[Li, W]'s Articles
[Braun, WJ]'s Articles
Baidu academic
Similar articles in Baidu academic
[Zhao, YQQ]'s Articles
[Li, W]'s Articles
[Braun, WJ]'s Articles
Bing Scholar
Similar articles in Bing Scholar
[Zhao, YQQ]'s Articles
[Li, W]'s Articles
[Braun, WJ]'s Articles
Terms of Use
No data!
Social Bookmark/Share
All comments (0)
No comment.
 

Items in the repository are protected by copyright, with all rights reserved, unless otherwise indicated.